MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE
Model Number EEAXL21
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of the device.The visual inspection of the staple guide noted the instrument was fully applied.Inspection of the instrument under the microscope displayed nicks on the knife blade.Part of the suture was attached to the anvil head.Inspection of the orvil anvil cutting ring showed shallow traces of knife impression and the ring was partially severed.Visual testing of the returned product confirmed the product, as received, did not meet specifications that were tested regarding the reported condition.Product analysis suggests the product was used in a surgical procedure.Replication of the observed knife blade damage may occur if the instrument is applied over an obstruction.The information booklet cautions the user to make certain the section of the tissue to be stapled is free from any metal clips or similar structures; otherwise, the knife blade may not cut or the staple line may not properly form.A review of the current historical complaint data reveals no trend for a device related failure for this condition.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during a roux-en-y gastric bypass procedure.Fired eea with orvil.The retrieval suture did not cut.Surgeon had to use scissors to cut it.There was no re-operation, etc.There was no unanticipated tissue loss.The incision was not extended by more than one inch.There was no unanticipated blood loss of 500 cc or more.Surgery time was not delayed by more than 30 minutes.No device fragment fell into the patient.No reinforcement material was used.*** additional information received via email *** can you confirm that product is available and will be returned for evaluation.Yes, i sent a e-mail yesterday asking for a return package to be sent to the hospital what are the udis of the devices? please see attached pics of the product stickers.What was the date of the procedure? (b)(6) 2016.What is the patient age, weight, gender, race, ethnicity, or patient identifier (i.E.Initials or id number, not the full name of the patient)? not available.What is the last known patient status? patient was fine, no patient injury.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7142492
Report Number2647580-2017-09129
Device Sequence Number11045897
Product Code GDW
UDI-Device Identifier20884523005575
UDI-Public20884523005575
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberEEAXL21
Device Catalogue NumberEEAXL21
Device Lot NumberP6E0447KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1